WILLIAMSON COUNTY (Talk1370.com) -- Williamson County officials are sounding the alarm on a concerning spike they've seen in opioid overdose calls involving counterfeit pills recently.
Officials say the number of overdose calls has increased five-fold since the beginning of April, all of which have involved counterfeit pills.
Naloxone (trade name Narcan) can reverse a fentanyl overdose if administered in a timely manner following the overdose. Under Texas law, anyone can possess and administer naloxone in a presumed opioid overdose. In April 2018, the US Surgeon General released an advisory urging more Americans to learn how to use naloxone and carry the life-saving medication.
Individuals looking to obtain a Narcan kit and training can call Williamson County's Mobile Outreach Team at 512-864-8277.
To learn more about how individuals can recognize and respond to an opioid overdose, visit https://www.hhs.gov/opioids/treatment/overdose-response.
For information on how to get help for addiction, call SAMHSA’s National Helpline at 1-800-662-HELP (4357) or go to https://www.findtreatment.samhsa.gov to find a treatment center.